Alert archive / Wyoming / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 20, 2002, 8:20 PM MDT for Johnson County, Wyoming. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2002, 8:20 PM MDT (02:20 UTC)
- Expired
- Jun 20, 2002, 8:45 PM MDT
- In force
- 25 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 3119 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 210220 SVRRIW WYC019-210245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 819 PM MDT THU JUN 20 2002 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING * UNTIL 845 PM MDT * AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTH OF SUSSEX...OR ABOUT 43 MILES NORTH OF EVANSVILLE...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SUSSEX AROUND 835 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF NICKELS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT CLOUD-TO-GROUND LIGHTNING. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. $$ LAT...LON 4351 10650 4351 10620 4384 10604 4387 10637 MEUNIER WCJIN-WYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 300 PM MDT THU JUN 20 2002 HIGH DEW POINTS WITH SE LOW LEVEL FLOW OVER EAST NATRONA COUNTY. LOW TO MID LEVEL THETA E RIDGE WITH PREDICTED CAPE AROUND 1800 J/KG. MOST CONVECTION GOING ON S AND EAST OF NATRONA COUNTY BUT OUTFLOWS MAY KICK OFF STUFF LATER SO SEVERE THUNDERSTORM WATCH UNTIL 7 PM. WEAKER CONVECTION WITH WEAK SHORT WAVE COMING UP OUT OF GREAT BASIN MAINLY HIGH LEVEL ENOUGH FOR ISOLATED TO 30 PERCENT WITH MOUNTAINS MORE LIKELY TO SEE PRECIPITATION THIS EVENING. FRIDAY DRIER AND MORE STABLE WITH MAINLY ISOLATED MOUNTAIN CONVECTION AND WARMER WITH BIG HORN BASIN LIKELY TO SEE LOWER 90S. STRONGER TROUGH NOW MOVING INTO CENTRAL CA LIFTS ENE ACROSS WY ON SAT. TIMING AND MOISTURE LOOK FAVORABLE FOR WIDESPREAD CONVECTION BY EARLY AFTN SAT SO INCREASED POPS ACROSS AREA SAT AND SAT EVE THEN DRY OUT AGAIN SUNDAY EXCEPT N WHERE TROUGH LINGERS. MOST OF AREA DRY MON AND TUE THEN PRECIP CHANCE RETURNS ESPECIALLY N AND E WED AND THU. MODELS FAIRLY CONSISTENT BETWEEN THEMSELVES WITH REASONABLE OUTPUT THROUGH THE PERIOD SO NO MAJOR DEVIATIONS FROM MAVS OVERALL. .RIW...SEVERE THUNDERSTORM WATCH NATRONA COUNTY ZONE 15 TIL 7 PM. C.BAKER
Nearby
Severe Thunderstorm Warnings in Wyoming, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.